Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 17, 2000, 3:42 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2000, 3:42 PM EDT (19:42 UTC)
- Expired
- Apr 17, 2000, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Bladen County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 53 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WUUS52 KILM 171943 SVRILM NCC017-047-172015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 342 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 415 PM EDT * AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER LAKE WACCAMAW...OR ABOUT 12 MILES EAST OF WHITEVILLE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR BOLTON AT 345 PM EDT COUNCIL AT 350 PM EDT EAST ARCADIA AT 355 PM EDT KELLY AT 400 PM EDT HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:39 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 17, 2:39 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE WILMINGTON NC 239 PM EDT MON APR 17 2000 WATER VAPOR PIX SHOW UPR LO NOW SPINNING NEAR SDF. SFC LO LOCATED NEAR JKL W/ CDFNT NEARLY ALONG SPINE OF APPS. HINT OF A 2RY LO DEVELOPING ACROSS WRN NC. TRW NOW FORMING IN 3 DISTINCT AREAS: ONE ALONG THE FNT...ANOTHER AHEAD OF THE FNT FROM PKB TO ROA TO NEAR GSO... THE LAST ACROSS ERN VA/NERN NC. 12Z ETA/AVN RUNS KEEP GENERAL TRENDS OF PREVIOUS RUNS GOING. BEST OMEGA/CONVERGENCE/DEEPEST RH/LFQ OF UPR JET ALL COMBINE IN 00Z-06Z TIME FRAME TO PRODUCE NUMEROUS TRW. H5 COLD POOL (-18/-20C) SHOULD PASS NEARBY. GOOD INSTABILITY PROGGED W/ POCKET OF -6 LI PASSING IN 23Z-02Z TIME FRAME. WET-BULBS IN 8K-9K RANGE. LO-LVL WIND FIELDS DON/T LOOK TOO IMPRESSIVE W/ ONLY 25KT SHOWING UP BELOW H7 & LITTLE DIRECTIONAL SHEAR. ENOUGH INGREDIENTS FOR SOME SVR WX W/ HAIL LOOKING TO BE MAIN THREAT & WILL CONTINUE MENTION IN ZONES. MAX LIFT MOVES OUT AFTER 06Z-09Z WHILE SFC/UPR LO MOVE SE. MOST RW/TRW SHOULD SHUT OFF IN THIS PERIOD. THE LO CENTER PASSES JUST N OF ILM AROUND 12Z-18Z DRAGGING THE FNT W/ IT. RESIDUAL MOISTURE & THE LO WILL PRODUCE SCT RW INTO THE AFTN. LO MOVES OFFSHORE LATE AFTN & NRLY FLOW TAKES OVER. DRIER AIR TO FILTER IN ALOFT BUT LO-LVL RH REMAINS HI. SKIES TO REMAIN PTCLDY TUE NGT/WED. WILL GO ABOVE GUIDANCE POPS TNGT W/ LIKELY OR HIGHER. WILL GO W/ CHC POPS TMRW. FWC TEMPS LOOK TOO WARM TUE BASED ON NRLY WINDS AFT FROPA & T1 TEMPS. NOT SURE ABOUT THE HUGE JUMP BETWEEN TUE & WED AT FLO EITHER. OTHERWISE MOS TEMPS LOOK FINE. CWF: MODEL BL/10M WINDS GOING 30KT BY 00Z WHILE NUMERICAL GUIDANCE STAYING BELOW SCA CRITERIA. GRAD DOESN/T APPEAR TO TIGHTEN THAT MUCH & WILL ONLY GO UP TO 20KT TNGT. IN FACT WINDS LOOK BORDERLINE CRITERIA AT BEST TNGT/TUE. SRLY FLOW TO LINGER INTO TMRW AFTN THEN SHIFT TO W AT FROPA MID/LATE AFTN TUE. FURTHER VEER TO NW TUE NGT THEN N WED. SLGT CAA SURGE COULD PUSH WINDS UP TO NEAR CRITERIA TUE NGT/WED. PRELIM CCF: ILM EB 060/068 052/073 054 741 FLO EB 057/071 053/076 055 630 MYR EB 062/068 054/073 054 74- .ILM...NONE. LGE
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.